EconPapers    
Economics at your fingertips  
 

Existence of Equilibrium for Segmented Markets Models with Interest Rate Monetary Policies

Filippo Occhino ()

The B.E. Journal of Theoretical Economics, 2006, vol. 6, issue 1, 1-19

Abstract: Several studies have recently adopted the segmented markets model as a framework for monetary analysis. The characteristic assumption is that some households never participate in financial markets. This paper proves the existence of an equilibrium for segmented markets models where monetary policy is defined in terms of the short-term nominal interest rate. The model allows us to consider the important cases where monetary policy affects output, and responds to any sources of uncertainty, including output itself. The assumptions required for existence constrain the maximum value and the variability of the nominal interest rate. The period utility function is logarithmic. The proof is constructive, and shows how the model can be solved numerically. A similar proof can be used in the case that monetary policy is defined in terms of the bond supply.

Date: 2006
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/bejte.2006.6.1/be ... .1288.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Existence of Equilibrium for Segmented Markets Models with Interest Rate Monetary Policies (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:contributions.6:y:2006:i:1:n:11

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/bejte

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-12-29
Handle: RePEc:bpj:bejtec:v:contributions.6:y:2006:i:1:n:11